Alert archive / California / Wind Advisories in 2017
Wind Advisory 37, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 19, 2017, 11:01 AM PDT for Los Angeles County, California. It took effect at Apr 19, 2017, 4:00 PM PDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2017, 11:01 AM PDT (18:01 UTC)
- In effect from
- Apr 19, 2017, 4:00 PM PDT
- Expired
- Apr 21, 2017, 9:00 AM PDT
- In force
- 41 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS76 KLOX 191801 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1101 AM PDT Wed Apr 19 2017 ...Gusty northwest winds across southern Santa Barbara County and the Interstate 5 corridor later today through early Thursday... .Gusty northwest winds are expected across southern Santa Barbara County, especially through and below passes and canyons of the Santa Ynez Range, and the Interstate 5 corridor later today through early Thursday. CAZ039-052-200300- /O.NEW.KLOX.WI.Y.0037.170419T2300Z-170420T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1101 AM PDT Wed Apr 19 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM PDT THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 9 AM PDT Thursday. * WINDS...North to northwest 20 to 30 mph with gusts to 45 mph, strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-200300- /O.NEW.KLOX.WI.Y.0037.170420T0400Z-170420T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1101 AM PDT Wed Apr 19 2017 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 9 PM this evening to 9 AM PDT Thursday. * WINDS...Northwest 20 to 30 mph with gusts to 50 mph, strongest through the Interstate 5 corridor. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
6 follow-up statements
248 WWUS76 KLOX 200231 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 731 PM PDT Wed Apr 19 2017 ...Gusty northwest winds across southern Santa Barbara County and the Interstate 5 corridor tonight through early Thursday... .Gusty northwest winds will affect southern Santa Barbara County, especially through and below passes and canyons of the Santa Ynez Range, and the Interstate 5 corridor tonight through early Thursday. CAZ039-052-201100- /O.CON.KLOX.WI.Y.0037.000000T0000Z-170420T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 731 PM PDT Wed Apr 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WINDS...North to northwest 20 to 30 mph with gusts to 45 mph, strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-201100- /O.CON.KLOX.WI.Y.0037.170420T0400Z-170420T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 731 PM PDT Wed Apr 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WINDS...Northwest 20 to 30 mph with gusts to 50 mph, strongest through the Interstate 5 corridor. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
013 WWUS76 KLOX 201000 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 300 AM PDT Thu Apr 20 2017 ...Gusty northwest winds across southern Santa Barbara County and the Interstate 5 corridor this morning... ...Gusty northwest winds this afternoon and evening across the Central Coast... .Gusty northwest winds will affect southern Santa Barbara County, especially through and below passes and canyons of the Santa Ynez Range, and the Interstate 5 corridor through this morning. These winds will diminish this afternoon, but will likely increase to advisory levels again this evening. Across the Central Coast, gusty northwest winds are expected to develop this afternoon and continue through this evening. CAZ034-035-201800- /O.NEW.KLOX.WI.Y.0038.170420T2100Z-170421T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 300 AM PDT Thu Apr 20 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 9 PM PDT this evening. * TIMING...Winds increasing this afternoon then slowly diminishing this evening. * WINDS...Northwest winds 20 to 30 mph with gusts to 40 mph. * IMPACTS...When driving, use extra caution. Be prepared for sudden gusty cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-201600- /O.CON.KLOX.WI.Y.0037.000000T0000Z-170420T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 300 AM PDT Thu Apr 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TIMING...gusty winds will continue through sunrise before slowly diminishing. * WINDS...North to northwest 20 to 30 mph with gusts to 50 mph, strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-201600- /O.CON.KLOX.WI.Y.0037.000000T0000Z-170420T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 300 AM PDT Thu Apr 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TIMING...gusty winds will continue through sunrise before slowly diminishing. * WINDS...Northwest 20 to 30 mph with gusts to 50 mph, strongest through the Interstate 5 corridor. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ RAT
744 WWUS76 KLOX 201550 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 850 AM PDT Thu Apr 20 2017 ...Gusty northwest winds across southern Santa Barbara County and the Interstate 5 corridor through Friday morning... ...Gusty northwest winds this afternoon and evening across the Central Coast... .Gusty northwest winds will affect southern Santa Barbara County, especially through and below passes and canyons of the Santa Ynez Range, and the Interstate 5 corridor through Friday morning. These winds may diminish some this afternoon, but will increase again this evening. Areas like the Montecito hills will experience stronger winds tonight than last night due to there being more of a northeast component. Across the Central Coast, gusty northwest winds are expected to develop this afternoon and continue through this evening. CAZ039-052-210400- /O.EXT.KLOX.WI.Y.0037.000000T0000Z-170421T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 850 AM PDT Thu Apr 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... * WINDS...North to northwest 20 to 30 mph with gusts to 50 mph, strongest through and below passes and canyons of the Santa Ynez Range this morning and again tonight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-210400- /O.EXT.KLOX.WI.Y.0037.000000T0000Z-170421T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 850 AM PDT Thu Apr 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... * WINDS...Northwest 20 to 30 mph with gusts to 50 mph, strongest through the Interstate 5 corridor this morning and again later this afternoon and tonight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-210400- /O.CON.KLOX.WI.Y.0038.170420T2100Z-170421T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 850 AM PDT Thu Apr 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...Northwest winds 20 to 30 mph with gusts to 40 mph, strongest this afternoon. * IMPACTS...When driving, use extra caution. Be prepared for sudden gusty cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
671 WWUS76 KLOX 210401 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 901 PM PDT Thu Apr 20 2017 ...Gusty northwest winds across southern Santa Barbara County and the Interstate 5 corridor through Friday morning... ...Developing Santa Ana Winds late tonight through Friday afternoon... .A tight northerly surface pressure gradient will continue to bring gusty northwest to north winds to mainly the mountains and Santa Barbara South Coast tonight, then Santa Ana Winds will develop late tonight and into Friday morning. CAZ034-035-210515- /O.EXP.KLOX.WI.Y.0038.000000T0000Z-170421T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds will continue to diminish this evening. $$ CAZ044-045-547-211100- /O.EXB.KLOX.WI.Y.0037.170421T1100Z-170421T2100Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the San Fernando and Ventura County Valleys. This advisory is in effect from 4 AM to 2 PM PDT Friday. * WINDS...Areas of north to northeast will increase to 15 to 30 mph with gusts up to 45 mph late tonight and continue through Friday afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Roadways that may be impacted by gusty winds include Highways 23, 101, 118 and 170 and Interstates 5, 210, and 405. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-211100- /O.EXB.KLOX.WI.Y.0037.000000T0000Z-170421T2100Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Santa Clarita Valley. This advisory is in effect until 2 PM PDT Friday. * WINDS...Areas of north to northeast winds will increase to 20 to 30 mph with gusts to 45 mph and continue through Friday afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 126 and Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-211100- /O.EXB.KLOX.WI.Y.0037.170421T1100Z-170421T1900Z/ Santa Monica Mountains Recreational Area- 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Santa Monica Mountains. This advisory is in effect from 4 AM to noon PDT Friday. * WINDS...Areas of north to northwest will increase to 20 to 30 mph with gusts up to 45 mph late tonight and continue through Friday afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-211100- /O.EXT.KLOX.WI.Y.0037.000000T0000Z-170421T2100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT FRIDAY... * WINDS...Areas of northwest to north 20 to 35 mph with gusts to 45 to 50 mph will turn to the north to northeast late tonight and into Friday morning. The strongest winds will be focused through the Interstate 5 corridor this evening, then switch the Highway 14 late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-211100- /O.CON.KLOX.WI.Y.0037.000000T0000Z-170421T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WINDS...North to northwest 20 to 30 mph with gusts to 50 mph, strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
474 WWUS76 KLOX 211010 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 310 AM PDT Fri Apr 21 2017 ...Gusty north to northeast winds through this afternoon... .Strengthening north to northeast surface pressure gradients will generate strong and gusty north to northeast winds across sections of Santa Barbara, Ventura and Los Angeles counties. CAZ046-211600- /O.EXT.KLOX.WI.Y.0037.170421T1100Z-170421T2100Z/ Santa Monica Mountains Recreational Area- 310 AM PDT Fri Apr 21 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...Areas of north to northeast winds 20 to 30 mph with gusts to 45 mph will continue through this afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044-045-547-211600- /O.CON.KLOX.WI.Y.0037.170421T1100Z-170421T2100Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 310 AM PDT Fri Apr 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...Areas of north to northeast will increase to 15 to 25 mph with gusts to 45 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Roadways that may be impacted by gusty winds include Highways 23, 101, 118 and 170 and Interstates 5, 210, and 405. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-211600- /O.CON.KLOX.WI.Y.0037.000000T0000Z-170421T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 310 AM PDT Fri Apr 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...North to northwest 20 to 30 mph with gusts to 50 mph, strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-211600- /O.CON.KLOX.WI.Y.0037.000000T0000Z-170421T2100Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 310 AM PDT Fri Apr 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...Areas of north to northeast winds 15 to 25 mph with gusts to 40 mph will continue through this afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 126 and Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-211600- /O.CON.KLOX.WI.Y.0037.000000T0000Z-170421T2100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 310 AM PDT Fri Apr 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...Areas of northwest to northeast 20 to 35 mph with gusts to 50 mph through this afternoon. The strongest winds will occur through the Interstate 5 corridor. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ RAT
172 WWUS76 KLOX 211559 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 859 AM PDT Fri Apr 21 2017 CAZ044>046-053-054-088-547-211700- /O.CAN.KLOX.WI.Y.0037.000000T0000Z-170421T2100Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 859 AM PDT Fri Apr 21 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. North winds overnight have transitioned to a weak Santa Ana wind event this morning, however wind speeds are expected to mostly remain below advisory levels. Favored locations could see an hour or two with wind gusts between 30 and 40 mph this morning, otherwise winds should generally remain below 30 mph. $$ CAZ039-052-211700- /O.EXP.KLOX.WI.Y.0037.000000T0000Z-170421T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 859 AM PDT Fri Apr 21 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Northerly winds are decreasing this morning, though will remain gusty at times through the day. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 10:34 AM PDT, 27 minutes earlier.
Area forecast discussion, Apr 19, 10:34 AM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1034 AM PDT Wed Apr 19 2017
.SYNOPSIS...
Gusty offshore winds Thursday and Friday will help to boost
afternoon temperatures to to well above normal by this weekend.
Temperatures will cool early next week.
&&
.SHORT TERM...(TDY-FRI)
Lingering low lvl moisture still generating some clouds this
morning but most areas should see plenty of sunshine today.
Increasing north/northwest flow at lower levels will lead to some
gusty winds along the Central Coast, srn SB County, and I5
corridor later this afternoon and tonight. Will be issuing
wind advisories for the srn SB and I5 areas shortly. We may see a
repeat of these for Thu night as well.
***From previous discussion***
A ridge will quickly approach the state on Thursday. Skies will be
mostly sunny everywhere by mid morning. The rising, only weak
onshore flow to the east along with moderate offshore flow from
the north will allow for a nice warm up and max temps will rise 3
to 6 degrees and everywhere will see above normal temps.
The thermostat gets turned way up Friday. High pressure will
strengthen in the San Joaquin vly. Moderate offshore flow will
develop from the east and strong offshore flow will come from the
north. There is little in the way of upper or thermal support so
these gradients will only generate advisory level gusts along the
VTA/LA county line. The ridge axis will move overhead and hgts
climb to 585DM. Late April sunshine, high hgts, and the offshore
flow will all combine to add 6 to 9 degrees of warming to the area
temps. Max temps will be 12 to 18 degrees above normal and there
will be plenty of 90+ degree readings in the vlys.
.LONG TERM...(SAT-TUE)
On Saturday the ridge will be a little to the east of the area,
pushed away by an approaching trof. Offshore flow is weaker than
Friday but still offshore. The atmosphere will still be very warm.
Probably will be a classic day after the Santa Ana day with a
little cooling at the coasts due to the sea breeze but a little
warmer everywhere else due to the very warm airmass and continued
offshore flow.
The ridge moves a little more the east on Sunday and the upper low
scoots up to the north and east leaving flat dry westerly flow
over the area. The LAX-DAG gradient turn onshore while the
offshore BFL grad weakens and this will cause the temps to fall
down 8 to 12 degrees over the vlys. Most areas will still be a
couple of degrees above normal.
Monday will be a pretty non-described day dry northwest flow
overhead and a couple more degrees of cooling.
Just a little bit of cyclonic flow moves over the area Tuesday.
Onshore flow increase to the east and further weakens to the
north. This should bring some morning low clouds to the LA county
coast and perhaps the Central Coast as well. A few more degrees of
cooling will bring max temps a degree or two blo normal.
&&
.AVIATION...19/1105Z...
At 1100Z, the marine inversion at KLAX was based at 1400 feet. The
top of the inversion was 2100 feet with a temperature of 14
degrees Celsius.
Overall, low confidence in all non-desert TAFs as CIGs/VSBYs will
continue to bounce between flight categories (ranging from LIFR to
VFR) through about 20Z. After 20Z, moderate to high confidence in
non-desert TAFs. For desert TAFs, high confidence in 12Z TAFs.
KLAX...low confidence in 12Z TAF through 20Z as CIGs and VSBYs
will bounce between IFR and MVFR levels. Through this afternoon
and evening, high confidence in VFR conditions. For tonight, low
confidence in forecast return of MVFR conditions.
KBUR...low confidence in 12Z TAF through about 18Z as CIGs and
VSBYs will bounce between IFR and MVFR levels. After 18Z, high
confidence in VFR conditions.
&&
.MARINE...19/900 AM.
Some changes have made to the marine products.
For the Outer Waters, the models have become more aggressive with
the winds. There is moderate confidence in the latest forecast. A
Gale Warning has been issued for zones 673 and 676 due to
increasing north flow and a Small Craft Advisory has been issued
for zone 670. The stronger winds are expected to begin late this
afternoon and continue through late Thursday night. There is a 50
percent chance of winds increasing to Gale Force in zone 670 from
late Thursday afternoon through late Thursday night. The winds are
expected to increase rather quickly late this afternoon, so there
was not an effort to insert a brief Small Craft Advisory this
afternoon.
For the Inner Waters, moderate confidence in current forecast. For
the waters north of Point Sal, moderate confidence in northwest
winds increasing to SCA levels each afternoon/evening from today
through Sunday. For the waters south of Point Conception, winds
are now expected to exceed SCA levels in the western portion of
zones 650 and 655 so a Small Craft Advisory has been issued for
late this afternoon and evening. For Thursday afternoon/night,
winds will increase with a good chance of SCA level winds across
western sections. After a lull on Friday, winds will possibly
increase to SCA levels again Saturday and Sunday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Thursday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 11
PM PDT this evening for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 3
PM PDT Thursday for zone 670. (See LAXMWWLOX).
Gale Warning in effect from 5 PM this afternoon to 3 AM PDT
Friday for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(FRI-TUE)
Much above normal temperatures are expected Friday and Saturday.
Possibly advisory level Santa Ana winds Friday.
&&
PUBLIC...MW/Rorke
AVIATION...RAT
MARINE...Sweet
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:29 PM PDT | Gale Watch | LOX | 13 hr | |
| Apr 18, 8:29 PM PDT | Small Craft Advisory | LOX | 42 hr | |
| Apr 19, 9:22 AM PDT | Gale Warning | LOX | 42 hr | |
| Apr 19, 9:54 AM PDT | Gale Watch | LOX | 17 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.